Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 38, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 9, 2012, 4:52 PM EDT for Bladen County, North Carolina. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2012, 4:52 PM EDT (20:52 UTC)
- Expired
- May 9, 2012, 5:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Bladen County, NC
The radar
The Wilmington radar (KLTX), 82 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 5:00 PM EDT | TSTM WND DMG | 10 Ese Jerome, NC | TWO TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
135
WUUS52 KILM 092052
SVRILM
NCC017-092115-
/O.NEW.KILM.SV.W.0038.120509T2052Z-120509T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
452 PM EDT WED MAY 9 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 515 PM EDT
* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR ELIZABETHTOWN...AND MOVING NORTH AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
AMMON...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3471 7837 3457 7857 3461 7870 3485 7874
3485 7849
TIME...MOT...LOC 2052Z 201DEG 26KT 3473 7858
$$
III2 follow-up statements
492
WWUS52 KILM 092059
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
459 PM EDT WED MAY 9 2012
NCC017-092115-
/O.CON.KILM.SV.W.0038.000000T0000Z-120509T2115Z/
BLADEN NC-
459 PM EDT WED MAY 9 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTH CENTRAL BLADEN COUNTY...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR AMMON...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3466 7855 3470 7866 3485 7870 3485 7849
3471 7837
TIME...MOT...LOC 2058Z 204DEG 25KT 3476 7856
$$
III603
WWUS52 KILM 092107
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
507 PM EDT WED MAY 9 2012
NCC017-092118-
/O.EXP.KILM.SV.W.0038.000000T0000Z-120509T2115Z/
BLADEN NC-
507 PM EDT WED MAY 9 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BLADEN COUNTY
WILL EXPIRE AT 515 PM EDT...
AT 506 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3466 7855 3470 7866 3485 7870 3485 7849
3471 7837
TIME...MOT...LOC 2108Z 204DEG 25KT 3482 7852
$$
IIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:45 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 9, 2:45 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 245 PM EDT WED MAY 9 2012 .SYNOPSIS... A COLD FRONT APPROACHING FROM THE WEST...MAY BRING A FEW STRONG OR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. MUCH DRIER AIR WILL OVERSPREAD THE AREA THURSDAY...HOLDING THROUGH THE WEEKEND. THE HIGH WILL SLIP OFF THE COAST LATE SUNDAY. A COLD FRONT WILL APPROACH THE REGION LATE NEXT MONDAY INTO TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM WEDNESDAY...SUB-SEVERE SQUALL LINE NOW TRAVELING ACROSS CENTRAL PORTIONS OF CAROLINAS MAKING POPS RELATIVELY EASY TO TIME. DEVELOPMENT OF SHALLOWER CONVECTION AHEAD OF THIS LINE/ALONG THE SEA BREEZE HAS BEEN SCANT SO FAR AND ALTHOUGH TOUGH TO RULE OUT SHOULD REMAIN ISOLATED AT BEST. ALTHOUGH THE LINE HAS REMAINED SUB-SEVERE IT WILL ENCOUNTER SLIGHTLY STRONGER WIND FIELDS AND INSTABILITY AS IT TRANSLATES EASTWARD. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A WARNING OR TWO FOR LOW END SEVERE WIND IS POSSIBLE...CAE'S RADAR WAS SAMPLING SOME VERY LOW LEVEL WINDS IN THE 30-40 KT RANGE BELOW 1KFT. SLIGHT ENHANCEMENT/GUSTINESS ADDED TO TSTMS ASSOC WITH THE ACTUAL SQUALL LINE. SOME WEAK ROTATION HAS ALSO BEEN INDICATED...SUGGESTING THAT WIND FIELDS ARE STRENGTHENING....HOPEFULLY NOT MORE THAN ANTICIPATED THOUGH. POPS SHOULD DROP PRECIPITOUSLY BEHIND SQUALL LINE BUT SOME VERY LIGHT STRATIFORM RAIN COULD LINGER...BUT BY THE END OF THE PERIOD SOME AGGRESSIVE DRY ADVECTION WILL BE IMPINGING UPON THE CWA FROM THE W. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 3 PM WEDNESDAY...BY THURSDAY DAYBREAK THE BULK OF COLUMN MOISTURE ASSOCIATED WITH A DEPARTING FRONTAL SYSTEM WILL RESIDE OFFSHORE. STRONG MID AND UPPER LEVEL DRYING COUPLED WITH MODERATE NORTH WINDS WILL ALREADY BE OVERSPREADING THE AREA. MAXIMUM TEMPS THU MAINLY MID/UPPER 70S WITH A FEW LOCATIONS OVER THE SC INTERIOR APT TO REACH 80. MAINLY CLEAR UNDER LOW-LEVEL NORTH WIND FLOW THU NIGHT SHOULD YIELD LOW/MID 50S INTO EARLY FRIDAY. NORTH FLOW WILL ENDURE MUCH OF FRIDAY DELAYING A SIGNIFICANT DAYTIME WARMING TREND WITH MAXIMUMS VERY SIMILAR TO THURSDAY. UNDER IDEAL RADIATIONAL COOLING...UPPER 40S INLAND LOOKS PROBABLE WITH LOWER 50S ALONG THE COASTAL ZONES...AND SURFACE HIGH PRESSURE NEARLY OVERHEAD. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 3 PM WEDNESDAY...SURFACE AND UPPER RIDGE AXIS OVERHEAD SAT WILL SHIFT OFFSHORE SUN AS BROAD 5H TROUGH STARTS TO DEVELOP OVER THE EASTERN HALF OF THE COUNTRY. SAT INTO SUN LOOKS DRY BUT WEAKENING INFLUENCE OF THE UPPER RIDGE AND MOISTURE RETURN IN DEEP SOUTHWEST FLOW COULD PRODUCE SOME ISOLATED CONVECTION SUN AFTERNOON. INHERITED SLIGHT CHANCE POP LOOKS GOOD AT THIS POINT. FOR THE REMAINDER OF THE PERIOD WEATHER WILL REMAIN UNSETTLED WITH 5H TROUGH AXIS TO THE WEST AND DEEP SOUTHWEST FLOW ADVECTING PLENTY OF MOISTURE INTO THE REGION. ANY PASSING SHORTWAVE WILL ENHANCE DIURNAL CONVECTION MON AFTERNOON WHICH WARRANTS A SMALL POP INCREASE...NOW LOW CHANCE. TUE/WED REMAINS UNCERTAIN WITH THE 12Z GFS MUCH MORE PROGRESSIVE THAN ITS PREVIOUS RUNS. MEDIUM RANGE GUIDANCE AGREES ON WEAK LOW PRESSURE DEVELOPING ALONG THE GULF COAST WHICH THEN MOVES ACROSS NORTHERN FL AND UP THE SE COAST. SIGNIFICANT TIMING DIFFERENCES BETWEEN THE 12Z GFS...12Z CANADIAN...00Z ECMWF AND LACK OF CONTINUITY BETWEEN THEIR RESPECTIVE RUNS IS KEEPING CONFIDENCE LOW LATE IN THE PERIOD. THE MAIN ISSUE IS HOW THE GUIDANCE IS HANDLING THE COLLAPSE OF THE UPPER RIDGE OUT WEST AND THE IMPACT THIS HAS ON THE TROUGHING OVER THE EAST. WILL CONTINUE TO CARRY A CHANCE POP TUE/TUE NIGHT WHICH WILL EXTEND INTO WED AD MUCH OF THE GUIDANCE...SAVE THE GFS...IS SUGGESTING A SLOWER/WETTER SOLUTION. HIGHS WILL REMAIN SLIGHTLY BELOW CLIMO THROUGH THE PERIOD WITH LOWS STARTING OUT SLIGHTLY BELOW CLIMO BUT ENDING UP NEAR TO SLIGHTLY ABOVE CLIMO. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... AS OF 19Z...A COLD FRONT WILL MOVE THROUGH THE FLO/LBT TERMINALS BETWEEN 19Z-22Z AND THE NORTH COASTAL TERMINALS DURING THE EARLY EVENING. A FEW SEA- BREEZE SHOWERS WILL DOT GEORGETOWN AND HORRY COUNTY THIS AFTERNOON. MVFR CEILINGS WILL BE LIKELY AT FLO/LBT. CONFIDENCE IS MODERATE TO HIGH IFR/SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE FLO/LBT TERMINALS THIS AFTERNOON AS INDICATED IN TAFS. AT THE COASTAL TERMINALS...MVFR CEILINGS WILL BE MORE OF A TEMPO NATURE EARLY THIS AFTERNOON. ISOLATED THUNDERSTORMS ALONG THE SEA BREEZE MAY AFFECT THE TERMINALS EARLY THIS AFTERNOON...BUT SINCE ACTIVITY HAS BEEN ISOLATED AT BEST WILL ONLY INDICATE VCSH IN TAFS...EXCEPT AT MYR WHERE CONVECTION TO THE SOUTH STANDS THE BEST CHANCE OF AFFECTING THAT TERMINAL. SHOWER AND THUNDERSTORM ACTIVITY NEAR FLO/LBT WILL MOVE ACROSS THE COASTAL TERMINALS BUT WITH LESS CONFIDENCE ON EXACT TIMING WILL ONLY INDICATE TEMPO MVFR CONDITIONS ATTM. A 1-4 HOUR PERIOD OF MVFR CONDITIONS IN LIGHT SHOWERS CAN EXPECTED AFTER THE HEAVIEST THUNDERSTORMS END. SHORTLY AFTER THE COLD FRONT MOVES THROUGH VFR CAN BE EXPECTED WITH SKIES BECOMING SCATTERED. ALL PRECIPITATION SHOULD MOVE OFFSHORE BY 07Z. VFR WILL THEN CONTINUE THROUGH THE END OF THE TAF VALID PERIOD. EXTENDED OUTLOOK...LOW CONFIDENCE MORNING FOG/IFR SATURDAY AND SUNDAY. ISOLATED SHOWERS MONDAY...OTHERWISE VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM WEDNESDAY...A PRONOUNCED WIND SHIFT WILL OCCUR TONIGHT AS A COLD FRONT PUSHES THROUGH. THIS IS OFTEN ASSOCIATED WITH A DETERIORATION IN CONDITIONS AS WIND AND SEAS INCREASE IN THE PRE-FRONTAL OR POST-FRONTAL REGIME. THIS BOUNDARY HOWEVER WILL NOT PRESENT SUCH A SCENARIO AND AT WORSE WILL SHORTEN THE PREDOMINANT PERIOD AS WIND CHOP TRIES TO ADJUST TO THE NEW DIRECTION. WNA GUIDANCE INTRODUCING A 3 FT WIND WAVE. A PREDOMINANT 2 TO 4 FT SET OF CONDITIONS WILL CONTINUE THEN FOR MUCH OF THE PERIOD...ALTHOUGH IN THE VERY NEAR TERM/THIS AFTERNOON/EVENING 2 TO 3 FT APPROPRIATE. .SHORT TERM /THURSDAY THROUGH FRIDAY/... AS OF 3 PM WEDNESDAY...A COLD FRONT MAY BRING LIMITED VISIBILITIES IN RAIN AND ISOLATED TSTMS...ALONG WITH LOCALLY GUSTY WINDS AND LOCALLY HIGHER WIND-WAVES TONIGHT. MARINERS SHOULD CONSULT RADAR BEFORE HEADING OUT LATE THIS AFTERNOON OR EVENING. THE FRONT WILL BRING A WIND-SHIFT IN THE VERY LATE EVENING AROUND MIDNIGHT. THIS COULD BRING N WIND GUSTS TO 20 KT THROUGH THURSDAY MORNING...BEFORE EASING IN THE AFTERNOON. REINFORCING HIGH PRESSURE WILL SUSTAIN N WINDS THROUGH MOST OF FRIDAY...WITH THE HIGH MOVING OVERHEAD FRIDAY NIGHT. SEAS MAY APPROACH 5 FEET ACROSS THE OUTER PORTION AND THE NORTH END OF FRYING PAN SHOALS THURSDAY MORNING. LONG TERM /SATURDAY THROUGH SUNDAY/... AS OF 3 PM WEDNESDAY...WEAK GRADIENT SAT INTO SUN WILL KEEP WINDS LIGHT AND HIGHLY VARIABLE. THERE WILL BE A GENERAL NORTHEAST TO EAST FLOW WITH SPEEDS 10 KT OR LESS. GRADIENT BECOMES A LITTLE MORE DEFINED SUN AS HIGH MOVES FARTHER OF THE COAST AND SOUTHEAST FLOW DEVELOPS. SOME GUIDANCE HINTING AT WEAK COASTAL TROUGH ALONG THE GA/SOUTHERN SC COAST WHICH MAY ENHANCE FLOW ACROSS SC ZONES. HOWEVER SPEEDS SHOULD REMAIN UNDER 15 KT INTO MON. SURFACE HIGH EAST OF THE WATERS AND LACK OF ANY SIGNIFICANT SURFACE FEATURES TO THE WEST MEANS SOUTHEAST FLOW WILL CONTINUE ON MON. OVERALL LITTLE CHANGE TO THE SURFACE GRADIENT BETWEEN SUN AND MON SO SPEEDS SHOULD BE SIMILAR...10 TO 15 KT. SEAS WILL RUN 2 TO 4 FT THROUGH THE PERIOD. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...MBB SHORT TERM...MJC LONG TERM...III AVIATION...MRR/MBB
Hazardous weather outlook, May 9, 3:41 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 341 PM EDT WED MAY 9 2012 NCZ087-096-099-105-107-109-110-SCZ017-023-024-032-033-039-053>056- 101945- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 341 PM EDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS REMAINDER OF THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS ARE POSSIBLE IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-101945- COASTAL PENDER-COASTAL NEW HANOVER- 341 PM EDT WED MAY 9 2012 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS ARE POSSIBLE IN THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-101945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 341 PM EDT WED MAY 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS POSSIBLE ON THE WATERS LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 9, 2:51 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
251 PM EDT WED MAY 9 2012
SCZ032-033-039-053-055-091930-
FLORENCE-INLAND GEORGETOWN-INLAND HORRY-MARION-WILLIAMSBURG-
251 PM EDT WED MAY 9 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY...GEORGETOWN...
WILLIAMSBURG...FLORENCE AND MARION COUNTIES THROUGH 330 PM EDT...
AT 251 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TRIO...OR ABOUT 15 MILES NORTHEAST OF SAINT STEPHEN...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...LAKE CITY...ANDREWS...
BUCKSPORT...CADES...DONGOLA...EARLE...FRIENDFIELD...GOURDIN...
HANNAH...HEBRON AND HEBRON CROSSROADS.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3372 7998 3378 7997 3383 7991 3388 7989
3389 7991 3405 7981 3369 7903 3330 7968
3340 7985 3344 7988 3349 7997 3351 8009
TIME...MOT...LOC 1851Z 222DEG 28KT 3350 7971
IIISpecial weather statement, May 9, 3:06 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
306 PM EDT WED MAY 9 2012
SCZ053-091945-
INLAND HORRY-
306 PM EDT WED MAY 9 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY COUNTY THROUGH 345 PM
EDT...
AT 306 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CONWAY...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE CONWAY...ADRIAN...ALLSBROOK...
BAYBORO...GORETOWN...GREEN SEA...HICKORY GROVE...HOMEWOOD...HORRY...
LORIS...PEE DEE CROSSROADS AND AYNOR.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3380 7925 3382 7926 3383 7925 3384 7926
3388 7926 3390 7928 3428 7904 3399 7871
3373 7911
TIME...MOT...LOC 1906Z 213DEG 23KT 3390 7911
IIISpecial weather statement, May 9, 3:28 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
328 PM EDT WED MAY 9 2012
NCZ087-SCZ017-024-032-033-092030-
DILLON-FLORENCE-MARION-MARLBORO-ROBESON-
328 PM EDT WED MAY 9 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...MARION...
DILLON...MARLBORO AND ROBESON COUNTIES THROUGH 430 PM EDT...
AT 328 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM BENNETTSVILLE TO FLORENCE...MOVING EAST AT 25
MPH.
SOME LOCATIONS IMPACTED INCLUDE DILLON...RED SPRINGS...ALMA...
BINGHAM...BLUE BRICK...BROWNSVILLE...BUIE...CLAUSSEN...CLIO...
DUNBAR...EFFINGHAM AND ELROD.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3493 7899 3393 7954 3405 7982 3429 7971
3429 7968 3431 7966 3435 7968 3468 7953
3463 7946 3477 7933 3483 7936 3484 7919
3495 7903
TIME...MOT...LOC 1928Z 250DEG 23KT 3467 7955 3418 7986
IIISpecial weather statement, May 9, 3:39 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
339 PM EDT WED MAY 9 2012
NCZ099-092045-
COLUMBUS-
339 PM EDT WED MAY 9 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS COLUMBUS COUNTY THROUGH 445
PM EDT...
AT 338 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TABOR CITY...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE WHITEVILLE...BETHEL...BOARDMAN...
CHADBOURN...CHERRY GROVE...CLARENDON...EVERGREEN...HALLSBORO...
MOLLIE...REDBUG...SIDNEY AND TABOR CITY.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3446 7883 3447 7872 3437 7848 3403 7875
3427 7904 3445 7894 3446 7890 3449 7887
TIME...MOT...LOC 1938Z 210DEG 23KT 3414 7892
SGLSpecial weather statement, May 9, 3:55 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
355 PM EDT WED MAY 9 2012
SCZ032-033-039-053-055-056-092100-
COASTAL GEORGETOWN-FLORENCE-INLAND GEORGETOWN-INLAND
HORRY-MARION-WILLIAMSBURG-
355 PM EDT WED MAY 9 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...GEORGETOWN...
WILLIAMSBURG...FLORENCE AND MARION COUNTIES THROUGH 500 PM EDT...
AT 354 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES EAST OF OLANTA TO GOURDIN...OR ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF LAKE CITY TO 5 MILES
NORTHEAST OF SAINT STEPHEN...MOVING EAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...KINGSTREE...LAKE CITY...
ANDREWS...BRITTON NECK...CADES...EARLE...FRIENDFIELD...GOURDIN...
GRAVES...GRESHAM AND HANNAH.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
VERY HEAVY RAINFALL WILL ALSO LEAD TO PONDING WATER ON ROADS.
MOTORISTS ARE URGED TO SLOW DOWN IN AREAS OF HEAVY RAIN.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3335 7977 3337 7979 3337 7981 3340 7985
3344 7988 3348 7994 3382 7994 3383 7991
3388 7989 3389 7989 3388 7994 3397 7994
3399 7990 3403 7994 3403 7927 3335 7927
TIME...MOT...LOC 1954Z 270DEG 20KT 3394 7983 3344 7983
BACONSpecial weather statement, May 9, 4:20 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
420 PM EDT WED MAY 9 2012
NCZ087-096-099-109-SCZ024-033-053-092115-
BLADEN-COLUMBUS-DILLON-INLAND BRUNSWICK-INLAND HORRY-MARION-ROBESON-
420 PM EDT WED MAY 9 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...MARION...DILLON...
BRUNSWICK...BLADEN...COLUMBUS AND ROBESON COUNTIES THROUGH 515 PM
EDT...
AT 419 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NORTHEAST OF RED SPRINGS THROUGH LUMBERTON SOUTH
TO MARION...MOVING EAST AT 30 MPH.
SOME LOCATIONS IMPACTED INCLUDE ELIZABETHTOWN...LUMBERTON...MARION...
MULLINS...WHITEVILLE...ABBOTTSBURG...AMMON...ASH...BARKER TEN MILE...
BARNESVILLE...BETHEL AND BLADENBORO.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3489 7893 3484 7892 3485 7850 3470 7837
3404 7848 3404 7950 3494 7900
TIME...MOT...LOC 2019Z 257DEG 34KT 3488 7908 3473 7900
3410 7938
IIIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:39 PM EDT | Special Weather Statement | ILM | Columbus | 66 min |
| May 9, 3:47 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus | 39 min |
| May 9, 4:20 PM EDT | Special Weather Statement | ILM | Bladen, Columbus, Robeson | 55 min |
| May 9, 5:20 PM EDT | Special Weather Statement | ILM | Bladen, Brunswick, Columbus, Pender | 55 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.